Alert archive / Massachusetts / Coastal Flood Statements in 2017
Coastal Flood Statement 10, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at May 27, 2017, 2:19 PM EDT for 6 counties in Massachusetts. It took effect at May 27, 2017, 11:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2017, 2:19 PM EDT (18:19 UTC)
- In effect from
- May 27, 2017, 11:00 PM EDT
- Expired
- May 28, 2017, 3:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 6.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123
WHUS41 KBOX 271819
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
219 PM EDT SAT MAY 27 2017
MAZ007-015-016-019-022-024-280230-
/O.NEW.KBOX.CF.S.0010.170528T0300Z-170528T0700Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
BARNSTABLE MA-NANTUCKET MA-
219 PM EDT SAT MAY 27 2017
...MINOR COASTAL FLOODING OF THE TYPICALLY MOST VULNERABLE SHORELINE ROADS
POSSIBLE BETWEEN MIDNIGHT AND 3 AM SUNDAY MORNING...
* LOCATION...EAST COAST OF MASSACHUSETTS INCLUDING NANTUCKET.
* TIDAL DEPARTURE...UP TO ONE HALF FOOT.
* TIMING...AROUND THE TIME OF HIGH TIDE...BETWEEN MIDNIGHT AND 3 AM SUNDAY
MORNING.
* COASTAL FLOOD IMPACTS...MINOR INUNDATION OF THE TYPICAL MOST VULNERABLE
SHORELINE ROADS.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
NEWBURYPORT
MLLW CATEGORIES - MINOR 11.0 FT, MODERATE 12.5 FT, MAJOR 14.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 3.0 FT, MAJOR 4.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
27/01 PM 8.8/ 9.3 -0.8/-0.2 -0.2/ 0.2 2 NONE
28/02 AM 10.6/11.1 1.1/ 1.6 0.2/ 0.7 2 NONE
28/02 PM 8.8/ 9.3 -0.8/-0.2 -0.2/ 0.2 1-2 NONE
29/03 AM 10.0/10.5 0.5/ 1.0 -0.2/ 0.2 2 NONE
29/03 PM 8.6/ 9.1 -1.0/-0.5 -0.2/ 0.2 1-2 NONE
30/04 AM 9.6/10.1 0.1/ 0.6 -0.2/ 0.2 2 NONE
GLOUCESTER HARBOR
MLLW CATEGORIES - MINOR 12.0 FT, MODERATE 14.5 FT, MAJOR 15.5 FT
MHHW CATEGORIES - MINOR 2.5 FT, MODERATE 5.0 FT, MAJOR 6.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
27/01 PM 10.4/10.9 0.9/ 1.4 0.1/ 0.6 2-3 NONE
28/01 AM 11.9/12.4 2.3/ 2.8 0.2/ 0.8 2-3 NONE
28/02 PM 10.1/10.6 0.6/ 1.1 -0.2/ 0.3 2 NONE
29/02 AM 11.2/11.7 1.7/ 2.2 -0.2/ 0.3 3 NONE
29/03 PM 10.1/10.6 0.6/ 1.1 0.1/ 0.6 1-2 NONE
30/03 AM 11.1/11.6 1.6/ 2.0 0.2/ 0.7 2 NONE
BOSTON HARBOR
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 15.0 FT, MAJOR 16.0 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 4.9 FT, MAJOR 5.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
27/01 PM 10.8/11.3 0.7/ 1.1 -0.2/ 0.3 1 NONE
28/01 AM 12.4/12.9 2.2/ 2.7 0.2/ 0.7 1 MINOR
28/02 PM 10.5/11.0 0.4/ 0.9 -0.2/ 0.2 1 NONE
29/02 AM 11.7/12.2 1.6/ 2.0 -0.2/ 0.2 1 NONE
29/03 PM 10.3/10.8 0.2/ 0.7 -0.2/ 0.2 1 NONE
30/03 AM 11.2/11.7 1.1/ 1.6 -0.2/ 0.2 1 NONE
REVERE
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 15.0 FT, MAJOR 16.5 FT
MHHW CATEGORIES - MINOR 2.6 FT, MODERATE 5.1 FT, MAJOR 6.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
27/01 PM 10.9/11.4 1.0/ 1.5 0.1/ 0.6 2 NONE
28/01 AM 12.3/12.8 2.3/ 2.8 0.2/ 0.8 2 NONE
28/02 PM 10.5/11.0 0.6/ 1.1 -0.2/ 0.3 2 NONE
29/02 AM 11.6/12.1 1.7/ 2.2 -0.2/ 0.3 2-3 NONE
29/03 PM 10.6/11.1 0.7/ 1.1 0.2/ 0.7 1-2 NONE
30/03 AM 11.5/12.0 1.6/ 2.0 0.2/ 0.7 1 NONE
SCITUATE
MLLW CATEGORIES - MINOR 11.5 FT, MODERATE 14.0 FT, MAJOR 16.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 4.3 FT, MAJOR 6.3 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
27/01 PM 10.0/10.5 0.2/ 0.8 -0.2/ 0.3 2 NONE
28/01 AM 11.8/12.3 2.1/ 2.6 0.2/ 0.7 2 MINOR
28/02 PM 9.9/10.4 0.2/ 0.7 -0.2/ 0.2 2 NONE
29/02 AM 11.2/11.7 1.5/ 2.0 -0.2/ 0.2 2-3 NONE
29/03 PM 9.7/10.2 0.0/ 0.5 -0.2/ 0.2 1-2 NONE
30/03 AM 10.9/11.4 1.2/ 1.7 -0.2/ 0.3 1-2 NONE
SANDWICH / DENNIS
MLLW CATEGORIES - MINOR 13.0 FT, MODERATE 14.0 FT, MAJOR 15.5 FT
MHHW CATEGORIES - MINOR 2.7 FT, MODERATE 3.7 FT, MAJOR 5.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
27/01 PM 10.7/11.2 0.4/ 0.9 0.1/ 0.6 1 NONE
28/02 AM 12.2/12.7 1.9/ 2.3 0.2/ 0.8 1 NONE
28/02 PM 10.4/10.9 0.1/ 0.6 -0.2/ 0.3 1 NONE
29/02 AM 11.5/12.0 1.2/ 1.7 -0.2/ 0.3 1 NONE
29/03 PM 10.3/10.8 0.0/ 0.5 0.1/ 0.6 1 NONE
30/03 AM 11.4/11.9 1.1/ 1.6 0.2/ 0.7 1 NONE
PROVINCETOWN HARBOR
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 13.5 FT, MAJOR 15.0 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 3.4 FT, MAJOR 4.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
27/01 PM 11.2/11.7 1.1/ 1.6 0.1/ 0.6 1 NONE
28/02 AM 12.7/13.2 2.6/ 3.1 0.2/ 0.8 1 MINOR
28/02 PM 10.8/11.3 0.7/ 1.1 -0.2/ 0.2 1 NONE
29/02 AM 12.0/12.5 1.9/ 2.3 -0.2/ 0.3 1-2 NONE
29/03 PM 10.7/11.2 0.6/ 1.1 0.0/ 0.5 1-2 NONE
30/03 AM 11.8/12.3 1.7/ 2.2 0.2/ 0.7 1-2 NONE
CHATHAM - EAST COAST
MLLW CATEGORIES - MINOR 9.5 FT, MODERATE 12.0 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 4.3 FT, MAJOR 5.3 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
27/02 PM 6.2/ 6.7 -1.6/-1.1 0.5/ 1.0 3 NONE
28/02 AM 7.2/ 7.7 -0.6/-0.1 0.2/ 0.8 2-3 NONE
28/03 PM 5.5/ 6.0 -2.2/-1.8 -0.2/ 0.2 2 NONE
29/03 AM 6.7/ 7.2 -1.1/-0.6 -0.2/ 0.3 2-3 NONE
29/04 PM 5.7/ 6.2 -2.0/-1.5 0.1/ 0.6 2-3 NONE
30/04 AM 6.7/ 7.2 -1.1/-0.6 0.1/ 0.6 2-3 NONE
CHATHAM - SOUTH COAST
MLLW CATEGORIES - MINOR 9.0 FT, MODERATE 10.5 FT, MAJOR 11.5 FT
MHHW CATEGORIES - MINOR 4.5 FT, MODERATE 6.0 FT, MAJOR 7.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
27/02 PM 4.2/ 4.7 -0.2/ 0.2 0.5/ 1.0 1 NONE
28/02 AM 5.0/ 5.5 0.5/ 1.0 0.2/ 0.8 1 NONE
28/03 PM 3.6/ 4.1 -1.0/-0.5 -0.2/ 0.2 1 NONE
29/03 AM 4.6/ 5.1 0.1/ 0.6 -0.2/ 0.3 1 NONE
29/04 PM 4.0/ 4.5 -0.6/-0.1 0.2/ 0.8 2 NONE
30/04 AM 4.7/ 5.2 0.2/ 0.7 0.2/ 0.7 1-2 NONE
BUZZARDS BAY - WOODS HOLE
MLLW CATEGORIES - MINOR 5.5 FT, MODERATE 7.0 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 3.5 FT, MODERATE 5.0 FT, MAJOR 6.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
27/11 PM 3.6/ 4.1 1.6/ 2.0 0.4/ 0.9 1 NONE
28/11 AM 2.5/ 3.0 0.5/ 1.0 -0.2/ 0.2 1 NONE
28/11 PM 3.0/ 3.5 1.0/ 1.5 -0.2/ 0.3 1 NONE
29/12 PM 2.7/ 3.2 0.7/ 1.1 0.1/ 0.6 1-2 NONE
30/12 AM 3.2/ 3.7 1.2/ 1.7 0.2/ 0.8 1 NONE
WINGS NECK
MLLW CATEGORIES - MINOR 6.5 FT, MODERATE 9.0 FT, MAJOR 11.5 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 4.7 FT, MAJOR 7.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
27/10 PM 5.7/ 6.2 1.5/ 2.0 0.4/ 0.9 1 NONE
28/11 AM 4.6/ 5.1 0.2/ 0.8 -0.2/ 0.3 1 NONE
28/11 PM 5.2/ 5.7 0.9/ 1.4 0.0/ 0.5 1 NONE
29/12 PM 4.5/ 5.0 0.2/ 0.7 0.0/ 0.5 1 NONE
30/12 AM 5.1/ 5.6 0.8/ 1.3 0.2/ 0.8 1 NONE
NANTUCKET HARBOR
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.5 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 1.4 FT, MODERATE 2.9 FT, MAJOR 4.4 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
27/02 PM 3.5/ 4.0 -0.2/ 0.3 0.4/ 0.9 1 NONE
28/03 AM 4.2/ 4.7 0.6/ 1.1 0.2/ 0.7 1 NONE
28/03 PM 2.8/ 3.4 -0.8/-0.2 -0.2/ 0.2 1-2 NONE
29/04 AM 3.7/ 4.2 0.2/ 0.7 -0.2/ 0.3 1-2 NONE
29/04 PM 3.2/ 3.7 -0.3/ 0.2 0.2/ 0.7 2-3 NONE
30/04 AM 4.0/ 4.5 0.4/ 0.9 0.2/ 0.7 2-3 NONE
NANTUCKET EAST COAST - EROSION IMPACTS
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
27/02 PM 4.2/ 4.7 0.1/ 0.6 0.5/ 1.0 3 NONE
28/02 AM 4.7/ 5.2 0.7/ 1.1 0.2/ 0.8 2 NONE
28/03 PM 3.4/ 3.9 -0.8/-0.2 -0.2/ 0.2 2 NONE
29/03 AM 4.2/ 4.7 0.2/ 0.7 -0.2/ 0.3 2-3 NONE
29/04 PM 3.7/ 4.2 -0.5/ 0.0 0.1/ 0.6 2-3 NONE
30/04 AM 4.5/ 5.0 0.4/ 0.9 0.2/ 0.7 3 NONE
NANTUCKET - MADAKET AREA EROSION IMPACTS
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
27/02 PM 3.0/ 3.5 1.6/ 2.0 0.5/ 1.0 3 NONE
28/02 AM 3.2/ 3.7 1.9/ 2.3 0.2/ 0.8 2-3 NONE
28/03 PM 2.2/ 2.7 0.9/ 1.4 -0.2/ 0.2 2 NONE
29/03 AM 2.7/ 3.2 1.4/ 1.9 -0.2/ 0.3 2-3 NONE
29/04 PM 2.6/ 3.1 1.2/ 1.7 0.2/ 0.7 2-3 NONE
30/04 AM 3.0/ 3.5 1.6/ 2.0 0.2/ 0.7 2-3 NONE
$$
FRANK
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON1 follow-up statement
617
WHUS41 KBOX 280121
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
921 PM EDT SAT MAY 27 2017
MAZ007-015-016-019-022-024-280700-
/O.CON.KBOX.CF.S.0010.170528T0300Z-170528T0700Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
BARNSTABLE MA-NANTUCKET MA-
921 PM EDT SAT MAY 27 2017
...MINOR COASTAL FLOODING OF THE TYPICALLY MOST VULNERABLE SHORELINE ROADS
POSSIBLE BETWEEN MIDNIGHT AND 3 AM SUNDAY MORNING...
* LOCATION...EAST COAST OF MASSACHUSETTS INCLUDING NANTUCKET.
* TIDAL DEPARTURE...UP TO ONE HALF FOOT.
* TIMING...AROUND THE TIME OF HIGH TIDE...BETWEEN MIDNIGHT AND 3 AM SUNDAY
MORNING.
* COASTAL FLOOD IMPACTS...MINOR INUNDATION OF THE TYPICAL MOST VULNERABLE
SHORELINE ROADS.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
NEWBURYPORT
MLLW CATEGORIES - MINOR 11.0 FT, MODERATE 12.5 FT, MAJOR 14.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 3.0 FT, MAJOR 4.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/02 AM 10.6/11.1 1.1/ 1.6 0.2/ 0.7 2 NONE
28/02 PM 8.8/ 9.3 -0.8/-0.2 -0.2/ 0.2 1-2 NONE
29/03 AM 10.0/10.5 0.5/ 1.0 -0.2/ 0.2 2 NONE
29/03 PM 8.6/ 9.1 -1.0/-0.5 -0.2/ 0.2 3 NONE
30/04 AM 9.6/10.1 0.1/ 0.6 -0.2/ 0.2 2 NONE
GLOUCESTER HARBOR
MLLW CATEGORIES - MINOR 12.0 FT, MODERATE 14.5 FT, MAJOR 15.5 FT
MHHW CATEGORIES - MINOR 2.5 FT, MODERATE 5.0 FT, MAJOR 6.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/01 AM 11.9/12.4 2.3/ 2.8 0.2/ 0.8 2-3 NONE
28/02 PM 10.1/10.6 0.6/ 1.1 -0.2/ 0.3 2 NONE
29/02 AM 11.2/11.7 1.7/ 2.2 -0.2/ 0.3 3 NONE
29/03 PM 10.1/10.6 0.6/ 1.1 0.1/ 0.6 3-4 NONE
30/03 AM 11.1/11.6 1.6/ 2.0 0.2/ 0.7 2 NONE
BOSTON HARBOR
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 15.0 FT, MAJOR 16.0 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 4.9 FT, MAJOR 5.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/01 AM 12.4/12.9 2.2/ 2.7 0.2/ 0.7 1 MINOR
28/02 PM 10.5/11.0 0.4/ 0.9 -0.2/ 0.2 1 NONE
29/02 AM 11.7/12.2 1.6/ 2.0 -0.2/ 0.2 1 NONE
29/03 PM 10.3/10.8 0.2/ 0.7 -0.2/ 0.2 1-2 NONE
30/03 AM 11.2/11.7 1.1/ 1.6 -0.2/ 0.2 1 NONE
REVERE
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 15.0 FT, MAJOR 16.5 FT
MHHW CATEGORIES - MINOR 2.6 FT, MODERATE 5.1 FT, MAJOR 6.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/01 AM 12.3/12.8 2.3/ 2.8 0.2/ 0.8 2 NONE
28/02 PM 10.5/11.0 0.6/ 1.1 -0.2/ 0.3 2 NONE
29/02 AM 11.6/12.1 1.7/ 2.2 -0.2/ 0.3 2-3 NONE
29/03 PM 10.6/11.1 0.7/ 1.1 0.2/ 0.7 3 NONE
30/03 AM 11.5/12.0 1.6/ 2.0 0.2/ 0.7 1 NONE
SCITUATE
MLLW CATEGORIES - MINOR 11.5 FT, MODERATE 14.0 FT, MAJOR 16.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 4.3 FT, MAJOR 6.3 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/01 AM 11.8/12.3 2.1/ 2.6 0.2/ 0.7 2 MINOR
28/02 PM 9.9/10.4 0.2/ 0.7 -0.2/ 0.2 2 NONE
29/02 AM 11.2/11.7 1.5/ 2.0 -0.2/ 0.2 2-3 NONE
29/03 PM 9.7/10.2 0.0/ 0.5 -0.2/ 0.2 3-4 NONE
30/03 AM 10.9/11.4 1.2/ 1.7 -0.2/ 0.3 2 NONE
SANDWICH / DENNIS
MLLW CATEGORIES - MINOR 13.0 FT, MODERATE 14.0 FT, MAJOR 15.5 FT
MHHW CATEGORIES - MINOR 2.7 FT, MODERATE 3.7 FT, MAJOR 5.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/02 AM 12.2/12.7 1.9/ 2.3 0.2/ 0.8 1 NONE
28/02 PM 10.4/10.9 0.1/ 0.6 -0.2/ 0.3 1 NONE
29/02 AM 11.5/12.0 1.2/ 1.7 -0.2/ 0.3 1 NONE
29/03 PM 10.3/10.8 0.0/ 0.5 0.1/ 0.6 2 NONE
30/03 AM 11.4/11.9 1.1/ 1.6 0.2/ 0.7 1 NONE
PROVINCETOWN HARBOR
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 13.5 FT, MAJOR 15.0 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 3.4 FT, MAJOR 4.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/02 AM 12.7/13.2 2.6/ 3.1 0.2/ 0.8 1 MINOR
28/02 PM 10.8/11.3 0.7/ 1.1 -0.2/ 0.2 1 NONE
29/02 AM 12.0/12.5 1.9/ 2.3 -0.2/ 0.3 1-2 NONE
29/03 PM 10.7/11.2 0.6/ 1.1 0.0/ 0.5 2 NONE
30/03 AM 11.8/12.3 1.7/ 2.2 0.2/ 0.7 2 NONE
CHATHAM - EAST COAST
MLLW CATEGORIES - MINOR 9.5 FT, MODERATE 12.0 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 4.3 FT, MAJOR 5.3 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/02 AM 7.2/ 7.7 -0.6/-0.1 0.2/ 0.8 2-3 NONE
28/03 PM 5.5/ 6.0 -2.2/-1.8 -0.2/ 0.2 2 NONE
29/03 AM 6.7/ 7.2 -1.1/-0.6 -0.2/ 0.3 2-3 NONE
29/04 PM 5.7/ 6.2 -2.0/-1.5 0.1/ 0.6 4-5 NONE
30/04 AM 6.7/ 7.2 -1.1/-0.6 0.1/ 0.6 3 NONE
CHATHAM - SOUTH COAST
MLLW CATEGORIES - MINOR 9.0 FT, MODERATE 10.5 FT, MAJOR 11.5 FT
MHHW CATEGORIES - MINOR 4.5 FT, MODERATE 6.0 FT, MAJOR 7.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/02 AM 5.0/ 5.5 0.5/ 1.0 0.2/ 0.8 1 NONE
28/03 PM 3.6/ 4.1 -1.0/-0.5 -0.2/ 0.2 1 NONE
29/03 AM 4.6/ 5.1 0.1/ 0.6 -0.2/ 0.3 1 NONE
29/04 PM 4.0/ 4.5 -0.6/-0.1 0.2/ 0.8 2 NONE
30/04 AM 4.7/ 5.2 0.2/ 0.7 0.2/ 0.7 2 NONE
BUZZARDS BAY - WOODS HOLE
MLLW CATEGORIES - MINOR 5.5 FT, MODERATE 7.0 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 3.5 FT, MODERATE 5.0 FT, MAJOR 6.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
27/11 PM 3.6/ 4.1 1.6/ 2.0 0.4/ 0.9 1 NONE
28/11 AM 2.5/ 3.0 0.5/ 1.0 -0.2/ 0.2 1 NONE
28/11 PM 3.0/ 3.5 1.0/ 1.5 -0.2/ 0.3 1 NONE
29/12 PM 2.7/ 3.2 0.7/ 1.1 0.1/ 0.6 1-2 NONE
30/12 AM 3.2/ 3.7 1.2/ 1.7 0.2/ 0.8 1 NONE
30/01 PM 2.7/ 3.2 0.7/ 1.1 0.1/ 0.6 1 NONE
WINGS NECK
MLLW CATEGORIES - MINOR 6.5 FT, MODERATE 9.0 FT, MAJOR 11.5 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 4.7 FT, MAJOR 7.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
27/10 PM 5.7/ 6.2 1.5/ 2.0 0.4/ 0.9 1 NONE
28/11 AM 4.6/ 5.1 0.2/ 0.8 -0.2/ 0.3 1 NONE
28/11 PM 5.2/ 5.7 0.9/ 1.4 0.0/ 0.5 1 NONE
29/12 PM 4.5/ 5.0 0.2/ 0.7 0.0/ 0.5 1 NONE
30/12 AM 5.1/ 5.6 0.8/ 1.3 0.2/ 0.8 1 NONE
30/01 PM 4.5/ 5.0 0.2/ 0.7 0.1/ 0.6 1 NONE
NANTUCKET HARBOR
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.5 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 1.4 FT, MODERATE 2.9 FT, MAJOR 4.4 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/03 AM 4.2/ 4.7 0.6/ 1.1 0.2/ 0.7 1 NONE
28/03 PM 2.8/ 3.4 -0.8/-0.2 -0.2/ 0.2 1-2 NONE
29/04 AM 3.7/ 4.2 0.2/ 0.7 -0.2/ 0.3 1-2 NONE
29/04 PM 3.2/ 3.7 -0.3/ 0.2 0.2/ 0.7 2-3 NONE
30/04 AM 4.0/ 4.5 0.4/ 0.9 0.2/ 0.7 2-3 NONE
NANTUCKET EAST COAST - EROSION IMPACTS
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/02 AM 4.7/ 5.2 0.7/ 1.1 0.2/ 0.8 2 NONE
28/03 PM 3.4/ 3.9 -0.8/-0.2 -0.2/ 0.2 2 NONE
29/03 AM 4.2/ 4.7 0.2/ 0.7 -0.2/ 0.3 2-3 NONE
29/04 PM 3.7/ 4.2 -0.5/ 0.0 0.1/ 0.6 4 NONE
30/04 AM 4.5/ 5.0 0.4/ 0.9 0.2/ 0.7 3 NONE
NANTUCKET - MADAKET AREA EROSION IMPACTS
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
28/02 AM 3.2/ 3.7 1.9/ 2.3 0.2/ 0.8 2-3 NONE
28/03 PM 2.2/ 2.7 0.9/ 1.4 -0.2/ 0.2 2 NONE
29/03 AM 2.7/ 3.2 1.4/ 1.9 -0.2/ 0.3 2-3 NONE
29/04 PM 2.6/ 3.1 1.2/ 1.7 0.2/ 0.7 3-4 NONE
30/04 AM 3.0/ 3.5 1.6/ 2.0 0.2/ 0.7 2-3 NONE
$$
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTONWhat forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at May 27, 1:42 PM EDT, 37 minutes earlier.
Area forecast discussion, May 27, 1:42 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
142 PM EDT Sat May 27 2017
.SYNOPSIS...
Weak high pressure building across the region pushing E round which
onshore flow will usher slightly cooler air and an abundance of
clouds along with the possibility of drizzle. Into next week, low
pressure in the Great Lakes generates a coastal low late Monday
that passes off Nantucket on Tuesday. This will bring wet weather
on Memorial Day. Daytime clouds and scattered showers will pop
up each day Tuesday through Friday keeping seasonable temperatures.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
140 pm update...
Partly sunny skies at mid afternoon with temps well up into the
60s in most locations, except upper 50s to the lower 60s on the
immediate coast as a result of sea breezes. Overall, highs will
top out well into the 60s to the lower 70s in most locales by
late afternoon. However, sea breezes will hold temps in the
upper 50s and lower 60s along the immediate coast.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Tonight...
Turning cloudy with the possibility of drizzle. With high pressure
shifting E, will see return S onshore flow. This beneath a building
mid to upper level ridge, moisture pools beneath the dry inversion.
A weak upslope component, at minimum would expect marine stratus to
expand, but also given a sweeping weak mid-level trough and impulse
energy, can not rule out the possibility of drizzle. All aside, it
would appear to be a cool and damp night. Lows around the upper 40s.
Sunday...
So then the question becomes as to whether overnight marine stratus
lifts and/or breaks up or rather holds out and remains low across
the region. Subsequent temperature implications. The mid to upper
level ridge in place as high pressure remains offshore. The onshore
flow continues beneath the dry inversion. Clouds and cool conditions
not out of the question, but the magnitude even WRF-model solutions
can't agree upon. A consensus blend given the uncertainty yields
broken to overcast cloud decks that lift through the day. Would see
temperatures warm to seasonable levels, upper 60s to low 70s, the
coolest of conditions along the shores in the low to mid 60s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Highlights...
* Risk of rain returns Sun night into Memorial Day
* At or below normal temperatures will occur this upcoming week
* Unsettled weather pattern continues with hit or miss showers
through the period
Pattern Overview...
00z guidance continues to be in agreement for the extended forecast.
However there are some difference in timing and strength of each
system. Mid to upper level ridge across the region on Sunday will
begin to give way approaching trough over the Great Lakes. Potent
shortwave rounding the trough will develop a surface low over the
Mid-Atlantic on Monday and track near southern New England Monday
night/Tuesday. Beyond that, broad upper level trough will take hold
over the Great Lakes and Northeast through the remainder of the work
week as strong ridge builds over the Rockies. Bermuda high pressure
will keep the region in a moist southwest flow aloft resulting in a
chance of precip with each passing shortwave.
Temperatures...
Broad upper level trough over the region will keep any summer-like
heat at bay through the period. Monday will be the coolest as low
pressure moves through. Otherwise anticipate generally seasonable
conditions on Tuesday and Wednesday thanks to southwest flow aloft
and thermal ridge. Resulting in high temps in the upper 60s to mid
70s. Mid-level wave and associated front on Thursday drop temps
aloft to well below average for late May. This will keep temps to
below climo with highs in the upper 60s to low 70s into Friday.
There is the potential that next Saturday may trend a bit warmer as
upper level trough begins to exit the region. However, the low could
linger a bit longer into next weekend. Overnight lows will linger in
the 50s through the period.
Precipitation...
A spot shower and/or drizzle is possible on Sunday night despite
upper level ridge aloft. Moist east flow from passing surface high
will be trapped under an inversion as noticed in model soundings.
The Berks and Worcester Hills have the best shot for precip from
upslope flow, this is still a low risk.
The first chance for widespread rainfall will come on Memorial Day
as low pressure system tracks over the Great Lakes and towards the
Northeast. A secondary low looks to develop over the Mid-Atlantic
and with an increasing LLJ combined with PWATS near an inch,
anticipate the risk for showery weather. Timing can still change,
but appears that the later half/evening on Monday may dry out from
west to east as bulk of the precip moves in morning into early
afternoon. There continues to be a chance for some thunderstorms on
Monday as LI are below 0 and TT above 50. Why the risk is more
elevated GEFS members are indicating some surface CAPE which could
be enough for a few thunderstorms when the bulk of the precip moves
through.
Beyond Monday, there is a hit or miss chance for showers through
much of the period as upper level disturbance rotates through the
flow. Certainly not a washout by any means but believe that Tuesday
and Wednesday have the better shot for showers with Thursday
trending a bit drier thanks to northwest flow aloft.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/...
This afternoon...High confidence. Mainly VFR conditions dominate
under a scattered deck of mid level cloudiness.
Tonight...Moderate confidence. Mainly VFR conditions into this
evening. However, a cooling boundary layer and some trapped low
level moisture will likely result in some MVFR conditions
developing late with perhaps some localized IFR cigs/vsbys.
Overall, it is uncertain in areal extent of lower clouds and how
quickly they develop but do feel there will be some especially
toward daybreak.
Sunday...Moderate confidence. MVFR to perhaps some localized IFR
conditions early should improve to mainly VFR by afternoon,
despite a scattered to broken deck of clouds persisting and perhaps
a brief spot shower or two.
Sunday night...Moderate confidence. Mainly VFR conditions for
much of the night. However, some lower conditions may arrive
toward daybreak Monday especially across the interior depending
on the timing of rain showers.
KBOS TAF...Moderate confidence in TAF. E sea breeze should shift
to SE by late afternoon/early evening and finally SSW by late
evening. SE sea breezes should re-develop by late Sunday morning
or early afternoon. Mainly VFR, but may see a period of some
lower clouds between 7z and 15z Sunday.
KBDL TAF...Moderate confidence in TAF. VFR into this evening,
before MVFR to perhaps some IFR conditions developing overnight.
Improvement to mainly VFR should occur by late Sun morning/early
afternoon.
Outlook /Monday through Wednesday/...Moderate confidence.
Monday...Deteriorating conditions to MVFR/IFR in showers and
possibly a thunderstorm. SE winds less than 20 kts.
Tuesday into Wednesday...
Lingering IFR/MVFR will improve to VFR for most locations. Areas of
MVFR in passing showers are still possible for Tuesday and again
Wednesday. Light E wind Tuesday becoming S in the afternoon, then
W/SW Wednesday. Speeds less than 15 kts.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/...High confidence.
Beneath high pressure, winds will remain light while mainly onshore
southerly throughout the forecast period. Seas subsiding, good
boating weather though cool given expected broken to overcast marine
stratus at times, along with the threat of drizzle overnight into
the early morning hours Sunday.
Outlook /Sunday Night through Wednesday/...Moderate confidence.
Winds less than 20 knots and seas less than 5 feet through the
period. Showers and isolated tstms possible on Monday. Drying trend
into the work week.
&&
.TIDES/COASTAL FLOODING...
Though astronomical tides will be high for another night in a row,
winds as well as swell and wave action will be light. Given such
conditions, do not expect there to be much in the way of impacts
along the coast in regards to vulnerable shoreline roads becoming
inundated. Thus no coastal flood statement issued with this forecast
package.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory for hazardous seas until 2 PM EDT this
afternoon for ANZ254>256.
&&
SYNOPSIS...Dunten/Sipprell
NEAR TERM...Frank
SHORT TERM...Sipprell
LONG TERM...Dunten
AVIATION...Frank/Dunten
MARINE...Dunten/Sipprell
TIDES/COASTAL FLOODING...SipprellHazardous weather outlook, May 27, 3:26 AM EDT, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 326 AM EDT Sat May 27 2017 ANZ234-CTZ002>004-MAZ002>024-026-RIZ001>008-280730- Buzzards Bay-Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 326 AM EDT Sat May 27 2017 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts except Berkshire County, Massachusetts coastal waters, and Rhode Island. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>233-235>237-250-251-254>256-280730- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 326 AM EDT Sat May 27 2017 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, May 27, 1:01 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
101 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM COASTAL FLOOD BOSTON 42.32N 71.07W
05/26/2017 SUFFOLK MA AMATEUR RADIO
MORRISSEY BLVD CLOSED IN BOTH DIRECTIONS DUE TO COASTAL
FLOODING.
0153 AM COASTAL FLOOD LYNN 42.47N 70.96W
05/27/2017 ESSEX MA AMATEUR RADIO
WESTERN AVENUE BY THE BLY BRIDGE...AKA THE FOX HILL
BRIDGE...WAS FLOODED AND IMPASSABLE WITH CARS STUCK IN
THE FLOOD WATERS.
&&
KABThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:59 PM EDT | Small Craft Advisory for Hazardous Seas | BOX | 16 hr |
Nearby
Coastal Flood Statements in Massachusetts, 2017Every coastal flood statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.